MAUDE Adverse Event Report: KARL STORZ ENDOSCOPY-AMERICA. INC HOPKINS TELESCOPE 0°, 3 MM, 14 CM

KARL STORZ ENDOSCOPY-AMERICA. INC HOPKINS TELESCOPE 0°, 3 MM, 14 CM
Model Number R7220AA
Medical Device Problem Codes Break (1069); Optical Problem (3001)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/30/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device will be forwarded to the manufacturing site for investigation.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted unsolicited.This event is filed under internal complaint id (b)(4).
 
Event or Problem Description
It has been reported the scope was bent and blurry.No negative impact in state of health reported.
 
Additional Manufacturer Narrative
Conclusion: the customer's description of bent and blurry can be confirmed.During the examination of the optics, a severely bent shaft was found, which resulted in a broken rod lens.One or more rod lenses broke due to the enormous mechanical bending stress.The breakage means that imaging is no longer possible.The damage found is not due to a manufacturing/production defect but was most likely caused during clinical use/clinical reprocessing.No further action will be taken.The above conducted investigations did not reveal a root cause related to the labelling, the device or its history.All production related quality checks were passed, and no non-conformities were identified in the devices manufacturing records.The labelling was found to contain adequate instructions and warnings.The complaint history did not reveal any pickup in similar complaints; no trend was identified.This event is filed under internal complaint id (b)(4).

Brand Name
HOPKINS TELESCOPE 0°, 3 MM, 14 CM
Common Device Name
HOPKINS TELESCOPE 0°, 3 MM, 14 CM
Manufacturer (Section D)
KARL STORZ ENDOSCOPY-AMERICA. INC
2151 e. grand avenue
el segundo CA 90245
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, deu 78523 2
GM   785232
Manufacturer Contact
anja fair
2151 e. grand avenue
el segundo, CA 90245
4242188247
MDR Report Key22284857
Report Number9610617-2025-01056
Device Sequence Number15672357
Product Code EOB
UDI-Device Identifier04048551193365
UDI-Public04048551193365
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K945788
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model NumberR7220AA
Device Catalogue NumberR7220AA
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/10/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/02/2025
Supplement Date Received by Manufacturer02/10/2026
Initial Report FDA Received Date06/18/2025
Supplement Report FDA Received Date03/09/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown